MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COLD LIGHT FOUNTAIN POWER LED 300; LED LIGHT SOURCE

KARL STORZ SE & CO. KG COLD LIGHT FOUNTAIN POWER LED 300; LED LIGHT SOURCE
Model Number TL300
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 05/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The light souce model number tl300 was provided; however, of the model numbers of the rigid telescope and light cable used in the case were not provided.According to the information received thus far: the incident occurred as a result of the warming of the rigid telescope (5mm 30 degrees).The hospital does not know which specific light and optics cable they used in the surgery; however, a tl300 light source was confirmed to have been used in the case.Preliminary investigation shows that the use of the equipment was not in accordance with the manufacturer's instructions, as it is forbidden to place the telescope directly on the patient.The customer is aware of the fact that the use was not in compliance to the ifu, however, moh requests that the manufacturer check the light source and provide his report for this event.
 
Event or Problem Description
As per manufacturer incident report #(b)(4) received from the factory in (b)(6): the reported event happened in (b)(6).Towards the end of a thorax surgery, the surgeon placed the telescope near the patient's face while the light source was on.After a short time, the anesthetist noticed that there was a slight burn in the sheet.This caused a slight burn near the patient's chin.The patient was treated with an appropriate ointment.

Brand Name
COLD LIGHT FOUNTAIN POWER LED 300
Common Device Name
LED LIGHT SOURCE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key14852572
Report Number9610617-2022-00099
Device Sequence Number4833099
Product Code NTN
UDI-Device Identifier04048551378830
UDI-Public04048551378830
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTL300
Device Catalogue NumberTL300
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Initial Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown